They seem like they would be completely separate conditions. You develop pneumonia, a bacterial infection in your lungs, but you end up suffering from peripheral neuropathy, a form of nerve damage. How did this happen? It could have been because of the antibiotic drugs you were taking. |
Fluoroquinolones to Combat Infection
Drugs such as Avelox, Cipro, and Levaquin fall into the class of fluoroquinolones. These antibiotic drugs are fantastic at combating infection.
More than 2 decades ago these drugs found FDA approval to hit the market. Since that time they have been prescribed to millions of people for one simple reason: they work remarkably well. However, during their time on the market, it has been discovered that they have some major side effects. These side effects were never fully warned about until recently.
The human body is an amazing organism. It consists of a nervous system that is divided into many different parts. The system that controls the nerves in the extremities, like hands, fingers, feet, and toes, is called the peripheral nervous system. These antibiotic drugs can take a toll on this system.
Peripheral neuropathy is a fancy way of saying nerve damage to the peripheral nervous system. Taking these antibiotics, even for just a short time, can lead to damage of this nervous system. And that all starts with what is called “fuzzy feet.”
When you sit cross-legged for an extended period of time, your nerves get pinched. After a while you feet may go to sleep and when you stand up you find they are tingly, almost as though they are fuzzy.
This feeling is similar when a person has the beginning stages of peripheral neuropathy. The difference, however, is that after you stand up your foot will wake back up and the tingling will go away. For those suffering from nerve damage, the fuzzy feet never go away (with the except that SOMETIMES the body can repair itself).
Taking fluoroquinolone drugs can lead to fuzzy feet, the precursor to a much more severe form of nerve damage.
If you have taken these drugs, and you have suffered from peripheral neuropathy, you need to speak with a dangerous drug attorney right away to find out what your recourse is.
Related Articles -
nerve damage, antibiotics, fuzzy feet, peripheral neuropathy, cipro, avelox, levaquin,